MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC GREY HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC GREY HAND PIECE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HARHPGR
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 12/12/2025.D4 batch #: y7041r.Investigation summary: the handpiece was received disassembled and the ¿transducer assembly¿ attached to a ace36e device.The nose cone was cracked.The "transducer assembly" was forcibly removed from the disposable.No functional testing could be done due to the condition of the returned device.Non-destructive testing was performed as per customer request to get the handpiece device back and not disassembled.It is possible that the cracked nose cone caused the reported assembly/disassembly issues.Analysis was unable to determine the exact root cause that lead to crack in the hand piece nosecone.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event.It is possible that the ingress of moisture affected handpiece functionality.A manufacturing record evaluation was performed for the finished device batch y7041r, and no non-conformances were identified.
 
Event or Problem Description
It was reported that, during an unknown laparoscopic surgery, the handpiece could not be removed after the operation.The blade tip was not broken off and no pieces fell into the patient.The same device was used as is to complete the case because this event was found after use.There were no adverse consequences to the patient.No further information is available.

Brand Name
HARMONIC GREY HAND PIECE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key23789826
Report Number3005075853-2025-09431
Device Sequence Number10470538
Product Code LFL
UDI-Device Identifier20705036023422
UDI-Public(01)20705036023422
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHARHPGR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Patient SexUnknown